Arkansas, 2018Flooding in Arkansas, February 21 to 28, 2018
February 21 to 28, 2018 · NWS LZK · 15 events in 10 counties and zones
Heavy rains over several days brought flooding to many rivers in Arkansas. Through 6 am CST on the 25th, four to more than ten inches of water was measured in a five day period.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains over several days brought flooding to many rivers in Arkansas. Through 6 am CST on the 25th, four to more than ten inches of water was measured in a five day period. At many locations, this was two months of rain in just a few days. Amounts included 10.55 inches at Mount Ida (Montgomery County), 9.82 inches at Hot Springs (Garland County), and 8.83 inches at Little Rock (Pulaski County).
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 21, 6:05 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Feb 21, 6:05 AM CST, 4 hours 29 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Little Rock AR
605 AM CST Wed Feb 21 2018
.AVIATION...
Widespread MVFR conditions/some IFR conditions will be noted
through tonight with areas of rain and low clouds in the
forecast. There will be isolated thunderstorms in southeast
Arkansas. Winds will be north/northeast at 6 to 12 mph, with
gusts from 16 to 20 mph in places. (46)
&&
.SHORT TERM...Today Through Thursday Night
Rain was slowly building to the southeast early this morning, and
gradually tapering off in northwest Arkansas. It was becoming
progressively colder. In fact, readings were around freezing in
portions of Boone and Newton Counties, with some freezing rain
reported. Given that ice amounts will be spotty/light, opted to
issue a Special Weather Statement to address the possibility
of slick spots on bridges/overpasses.
Otherwise, this heavy rain event will now shift into the southeast
half of the state today/tonight. Precipitation will be
along/north of a cold front that will stall in far southeast
Arkansas or northern Louisiana. It appears the south/east will get
another two to four inches of liquid, with a Flood Watch for that
part of the region. The watch farther north/west will expire this
morning.
Heavy rain may linger in the southeast Thursday morning, and that
may be followed by a brief lull. The front will then push back to
the north, with a new round of showers/isolated thunderstorms
across the north/west Thursday night. A Flood Watch may be
needed as rain could become excessive.
Temperatures through the near term will not vary much. Readings
will generally be below average during the daytime, and above
average at night.
&&
.LONG TERM...Friday Through Wednesday
Unfortunately, a similar overall pattern will be in place at the
start of the long term portion of the forecast which will provide
continued chances for rain and flooding across the state. Upper
ridge will be parked off the southeast Atlantic Coast with a large
trough tracking across the Rockies toward the Northern Plains.
Here locally, this will continue to provide southwesterly flow and
abundant moisture to the state. Any disturbance that traverses
the flow will help initiate showers and thunderstorms.
By Saturday, a more robust shortwave will round the base of the
trough and make its way northeast across the Southern Plains.
Temperatures at the surface will be in the 60s and 70s, with
dewpoints in the 60s for much of the area as well. 00z model
guidance suggests some instability in place across the state with
50kts of shear as well. Low level jet will likely ramp up across
eastern parts of the state during the afternoon hours. With the
persistent ridging in place across the southeast, the strength and
location of the approaching shortwave is in question and will
likely determine any true threat for severe weather on Saturday.
Stay tuned for updates, plenty of time for things to change.
A cold front will make its way through the state Saturday
night into Sunday, providing cooler, near normal temperatures
to the area. Dry weather may be in place from Sunday into the early
part of next week. But, it definitely doesn't look like a quiet (dry)
period ahead.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 44 38 52 49 / 100 90 40 80
Camden AR 60 47 58 57 / 100 100 60 60
Harrison AR 34 34 50 46 / 50 50 40 90
Hot Springs AR 52 43 54 52 / 100 90 50 80
Little Rock AR 52 43 53 52 / 100 100 50 80
Monticello AR 62 48 60 59 / 100 100 80 40
Mount Ida AR 48 43 55 52 / 100 80 50 80
Mountain Home AR 36 34 51 47 / 60 60 40 90
Newport AR 47 39 52 51 / 100 90 40 80
Pine Bluff AR 57 45 56 54 / 100 100 70 60
Russellville AR 45 40 53 50 / 80 70 40 90
Searcy AR 50 41 52 51 / 100 90 50 80
Stuttgart AR 54 43 54 54 / 100 100 60 60
&&
.LZK Watches/Warnings/Advisories...
Flood Watch through late tonight FOR Clark-Cleburne-Dallas-
Faulkner-Garland-Grant-Hot Spring-Independence-Jackson-Lonoke-
Montgomery-Ouachita-Perry-Pike-Polk-Prairie-Pulaski-Saline-White-
Woodruff.
Flood Watch until 6 AM CST early this morning FOR Baxter-Boone-
Conway-Fulton-Izard-Johnson-Logan-Marion-Newton-Pope-Scott-
Searcy-Sharp-Stone-Van Buren-Yell.
Flood Watch through Thursday morning FOR Arkansas-Bradley-
Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe.
&&
Short Term...46 / Long Term...67
Hazardous weather outlook, Feb 21, 5:00 AM CST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CST Wed Feb 21 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CST Wed Feb 21 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Areas of rain and isolated thunderstorms will gradually build into
the southeast half of Arkansas today and tonight. This will be along
and north of a cold front that will eventually stall in northern
Louisiana. Precipitation will tend to taper off or become more
spotty in the northwest. There could be a brief period of freezing
rain in the far northwest this morning.
In much of the south and east, rain will become heavy to possibly
excessive through tonight. Two to four inches of liquid is in the
forecast, with locally higher amounts. This includes areas from
Mena, Conway, and Newport to the southeast.
.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday
Some rainfall will linger through the morning hours Thursday, mainly
across southeastern portions of the area. Any rain that falls would
likely only worsen expected flooding conditions.
Additional heavy rainfall will return to the forecast by late
Thursday through Sunday morning as the aforementioned front moves
back to the north over the region. Rainfall totals across the state
from Thursday through Sunday morning will likely be in the two to
four inch range for many areas. As a result, the threat for
widespread river and flash flooding will continue to increase
throughout the week and into the weekend.
Severe weather may be possible on Saturday as an upper level storm
system approaches from the west. Even with well above normal
temperatures expected and abundant moisture in place, certain
atmospheric conditions appear to limit the severe weather threat. Be
sure to monitor the latest forecast/outlooks for more information
regarding these severe weather chances.
.Spotter Information Statement...
Due to a low severe weather concern, spotter activation is not
anticipated through Friday. If there are severe storms, they appear
most likely this weekend, and spotter activation may be required.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
46/67
In the hours before
Local storm report, Feb 21, 9:44 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 SSW MIDWAY 34.24N 92.96W
02/21/2018 HOT SPRING AR UTILITY COMPANY
REMMEL DAM FLOW RATE OVER 45...000 CFS
&&
EVENT NUMBER LZK1800057
CROSSLocal storm report, Feb 21, 9:49 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM HEAVY RAIN 2 ESE SWEET HOME 35.01N 92.72W
02/21/2018 M8.06 INCH PERRY AR MESONET
&&
EVENT NUMBER LZK1800058
CROSSLocal storm report, Feb 21, 9:53 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
953 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD SEARCY 35.25N 91.74W
02/21/2018 WHITE AR EMERGENCY MNGR
MULTIPLE ROADS FLOODED THROUGHOUT WHITE COUNTY... SOME
WITH WATER DAMAGE
&&
EVENT NUMBER LZK1800059
CROSSLocal storm report, Feb 21, 9:56 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
956 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN WEST LITTLE ROCK 34.77N 92.41W
02/21/2018 M5.00 INCH PULASKI AR SOCIAL MEDIA
HEAVY RAIN BROUGHT 5 INCHES OF RAIN AS OF 9 AM TO WEST
LITTLE ROCK BEHIND KROGER ON CHENAL.
&&
51Local storm report, Feb 21, 9:59 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM FLASH FLOOD AVILLA 34.68N 92.58W
02/21/2018 SALINE AR DEPT OF HIGHWAYS
MULTIPLE ROADS ARE FLOODED WITH WATER RUNNING OVER THEM
IN SEARCY COUNTY.
&&
EVENT NUMBER LZK1800060
CROSSLocal storm report, Feb 21, 10:31 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HEAVY RAIN HOT SPRINGS 34.50N 93.05W
02/21/2018 M4.60 INCH GARLAND AR SOCIAL MEDIA
SINCE 7 PM 2/20/18 4.60 INCHES FELL ON CARPENTER DAM RD.
AT HOT SPRINGS
&&
51Flood, Saline
- When
- February 21, 10:34 AM CST to February 22, 11:52 PM CST
- Where
- Saline County, 1.56 mi WSW of Benton Saline Co Arp to 1.09 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.558, -92.623
Heavy rain brought flooding to the Saline River.
Flood, Clark
- When
- February 21, 3:32 PM CST to February 25, 8:28 PM CST
- Where
- Clark County, 1.2 mi E of Arkadelphia to 1.45 mi E of Arkadelphia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.123, -93.049
Heavy rain brought flooding to the Ouachita River.
Flood, Yell
- When
- February 21, 3:57 PM CST to February 27, 12:00 AM CST
- Where
- Yell County, 1.41 mi WNW of Danville to 1.07 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.061, -93.401
Heavy rain brought flooding to the Petit Jean River.
Flood, Perry
- When
- February 21, 5:00 PM CST to February 28, 11:59 PM CST
- Where
- Perry County, 1.84 mi SW of Houston to 1.41 mi SW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.014, -92.726
Heavy rain brought flooding to the Fouche LaFave River.
Flood, Clark
- When
- February 22, 8:28 AM CST to February 26, 7:00 AM CST
- Where
- Clark County, 4.72 mi WSW of Britts to 4.33 mi WSW of Britts
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.880, -93.308
Heavy rain brought flooding to the Little Missouri River.
Flood, Ouachita
- When
- February 22, 5:10 PM CST to February 28, 11:59 PM CST
- Where
- Ouachita County, 1.53 mi NNE of Camden to 1.45 mi NNE of Camden
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.600, -92.819
Heavy rain brought flooding to the Ouachita River.
Flood, Woodruff
- When
- February 22, 5:46 PM CST to February 28, 11:59 PM CST
- Where
- Woodruff County, 2.28 mi WNW of Augusta to 1.21 mi W of Augusta
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.295, -91.406
Heavy rain brought flooding to the White River.
Flood, Saline
- When
- February 23, 1:23 AM CST to February 24, 9:00 AM CST
- Where
- Saline County, 1.55 mi WSW of Benton Saline Co Arp to 1 mi SSW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.561, -92.625
Heavy rain brought flooding to the Saline River.
Flood, White
- When
- February 23, 7:10 AM CST to February 24, 5:42 PM CST
- Where
- White County, 1.21 mi SW of Judsonia to 0.95 mi SW of Judsonia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.270, -91.647
Heavy rain brought flooding to the Little Red River.
Flood, Monroe
- When
- February 24, 5:38 PM CST to February 28, 11:59 PM CST
- Where
- Monroe County, 1.49 mi NW of Clarendon to 1.21 mi W of Clarendon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.693, -91.321
Heavy rain brought flooding to the White River.
Flood, Saline
- When
- February 25, 12:32 AM CST to 1:32 PM CST
- Where
- Saline County, 1.62 mi WSW of Benton Saline Co Arp to 1.06 mi SW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.558, -92.624
Heavy rain brought flooding to the Saline River.
Flood, Prairie
- When
- February 25, 1:12 AM CST to February 28, 11:59 PM CST
- Where
- Prairie County, 0.89 mi NNE of Des Arc to 1.15 mi ESE of Des Arc
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.982, -91.494
Heavy rain brought flooding to the White River.
Flood, White
- When
- February 25, 3:26 AM CST to 2:50 PM CST
- Where
- White County, 1.23 mi WSW of Judsonia to 0.77 mi SW of Judsonia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.270, -91.648
Heavy rain brought flooding to the Little Red River.
Flood, White
- When
- February 25, 7:00 AM CST to February 28, 11:59 PM CST
- Where
- White County, 1.12 mi NNW of Georgetown to 1.16 mi N of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.135, -91.457
Heavy rain brought flooding to the White River.
Flood, Conway
- When
- February 25, 6:40 PM CST to February 26, 5:15 PM CST
- Where
- Conway County, 0.16 mi NNW of Lewisburg to 0.88 mi W of Lewisburg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.132, -92.731
Heavy rain brought flooding to the Arkansas River at Morrilton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Oklahoma, February 21, 20181 death · 1 event
- Winter Weather in Oregon, February 21, 20181 death · 1 event
- Flooding in Kentucky, February 21 to 28, 2018$1.6 million · 10 events
- Winter Storm and Winter Weather in Texas, February 21 to 22, 20188 injured · 28 events
- Flash Flooding and Flood in Mississippi, February 21 to 23, 2018$474,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Louisiana, February 21 to 22, 2018$452,000 · 6 events
- Flash Flooding and Flooding in Arkansas, February 21 to 23, 2018$415,000 · 6 events
- Flooding in Tennessee, February 21 to 23, 2018$100,000 · 16 events
- Flash Flood in New York, February 21, 2018$100,000 · 1 event
- Flash Flooding in Arkansas, February 21, 2018$50,000 · 2 events
- Flooding in Illinois, February 21 to 22, 2018$30,000 · 2 events
- Flash Flooding and Damaging Wind in Louisiana, February 21 to 23, 201852 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 742291, 742295, 742281, 742280, 742290, 742301, 742286, 742292, 742283, 742289, 742293, 742288, 742284, 742287, 742282.